Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 40, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 30, 2014, 8:15 PM CDT for Madison County, Warren County, Iowa. It took effect at Aug 30, 2014, 10:49 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2014, 8:15 PM CDT (01:15 UTC)
- In effect from
- Aug 30, 2014, 10:49 PM CDT
- Expired
- Sep 1, 2014, 8:12 PM CDT
- In force
- 45 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River near Norwalk (NRWI4). The gauge peaked at 23.08 ft at Aug 31, 2014, 4:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
009
WGUS43 KDMX 310115
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT SAT AUG 30 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...NORTH
RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC121-181-010115-
/O.NEW.KDMX.FL.W.0040.140831T0349Z-140902T0112Z/
/NRWI4.1.ER.140831T0349Z.140831T1200Z.140901T0112Z.NO/
815 PM CDT SAT AUG 30 2014
...FLOOD WARNING IN EFFECT UNTIL SUNDAY EVENING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY
LINE...TO THE DES MOINES RIVER.
* UNTIL SUNDAY EVENING.
* AT 7:15 PM SATURDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE THIS EVENING. CONTINUE RISING
TO 22.4 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...SUNDAY MORNING. GO
BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$5 follow-up statements
231
WGUS83 KDMX 310905
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CDT SUN AUG 31 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...NORTH RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC121-181-010905-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140902T0241Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140901T0241Z.NO/
405 AM CDT SUN AUG 31 2014
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY
LINE...TO THE DES MOINES RIVER.
* UNTIL LATE THIS EVENING.
* AT 3:15 AM SUNDAY THE STAGE WAS 22.9 FEET...OR 0.9 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 23.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...THIS
MORNING. GO BELOW FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT 23.0 FEET...SECONDARY ROAD CLOSURES OCCUR.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$657
WGUS83 KDMX 311559
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 AM CDT SUN AUG 31 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...NORTH RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC121-181-011559-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140902T0000Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140901T0000Z.NO/
1059 AM CDT SUN AUG 31 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY
LINE...TO THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT 10:15 AM SUNDAY THE STAGE WAS 22.7 FEET...OR 0.7 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$232
WGUS43 KDMX 010301
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT SUN AUG 31 2014
...FORECAST FLOODING SEVERITY HAS INCREASED FOR ALL OR PORTIONS OF
THE FOLLOWING RIVERS IN IOWA...NORTH RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
.HEAVY RAINFALL THIS AFTERNOON AND EVENING WILL CAUSE THE NORTH RIVER
TO RISE ABOVE FLOOD STAGE AGAIN IN THE NEXT 24 HOURS.
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC121-181-020301-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140904T0000Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140903T0000Z.NO/
1001 PM CDT SUN AUG 31 2014
THE FLOOD WARNING CONTINUES FOR
THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY
LINE...TO THE DES MOINES RIVER.
* UNTIL TUESDAY EVENING.
* AT 9:15 PM SUNDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE MONDAY AFTERNOON. CONTINUE
RISING TO 22.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...EARLY
TUESDAY MORNING. GO BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 21.0 FEET...THE FISH HATCHERY ON HIGHWAY R57 FLOODS.
WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$471
WGUS83 KDMX 010912
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
412 AM CDT MON SEP 1 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...RACCOON RIVER...NORTH RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...POLK...WARREN
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC153-020912-
/O.EXT.KDMX.FL.W.0041.140901T1800Z-140906T0600Z/
/DEMI4.1.ER.140901T1800Z.140903T1200Z.140905T0600Z.NO/
412 AM CDT MON SEP 1 2014
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
TO THE DES MOINES RIVER.
* UNTIL EARLY FRIDAY MORNING.
* AT 2:45 AM MONDAY THE STAGE WAS 9.9 FEET...OR 2.1 FEET BELOW FLOOD
STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS AFTERNOON. CONTINUE RISING TO
14.0 FEET...OR 2.0 FEET ABOVE FLOOD STAGE...WEDNESDAY MORNING. GO
BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
PARK.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC121-181-020912-
/O.EXT.KDMX.FL.W.0040.000000T0000Z-140904T0142Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140903T0142Z.NO/
412 AM CDT MON SEP 1 2014
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY
LINE...TO THE DES MOINES RIVER.
* UNTIL TUESDAY EVENING.
* AT 3:15 AM MONDAY THE STAGE WAS 21.9 FEET...OR 0.1 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY THIS MORNING. CONTINUE RISING
TO 22.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...THIS EVENING. GO
BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$229
WGUS83 KDMX 011452
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT MON SEP 1 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...NORTH RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC121-181-011522-
/O.CAN.KDMX.FL.W.0040.000000T0000Z-140904T0142Z/
/NRWI4.1.ER.140831T0119Z.140831T0630Z.140901T0745Z.NO/
952 AM CDT MON SEP 1 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY
LINE...TO THE DES MOINES RIVER.
* AT 9:15 AM MONDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 21.8 FEET TUESDAY MORNING.
* IMPACT...AT 21.0 FEET...THE FISH HATCHERY ON HIGHWAY R57 FLOODS.
WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
4138 9379 4143 9379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 6:59 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 30, 6:59 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 659 PM CDT SAT AUG 30 2014 .SHORT TERM /TONIGHT/... ISSUED AT 356 PM CDT SAT AUG 30 2014 WEAK ENERGY STILL WRAPPING AROUND THE UPPER LEVEL SHORT WAVE OVER MINNESOTA AND WISCONSIN AND INTO NORTHEAST IOWA THIS AFTERNOON. THIS HAS LED TO A FEW SHOWERS TO DEVELOP OVER THAT REGION. THE STRATUS FIELD CONTINUES TO ERODE OVER CENTRAL IOWA LEADING TO SOME SFC BASED INSTABILITY TO DEVELOP. HI RESOLUTION SOLUTIONS THROUGH THE AFTERNOON ARE SUGGESTING ISOLATED THUNDERSTORM DEVELOP ALONG AND EAST OF INTERSTATE 35 LATE AFTERNOON THROUGH EARLY EVENING AS A SURGE OF THETA-E ADVECTION MOVES INTO THE STATE. THE LIMITING FACTOR IS THE VERY DRY MID LEVELS AND ONLY WEAK VERTICAL ASCENT. POSSIBLE FOR AN ISOLATED THUNDERSTORM TO DEVELOP OVERNIGHT BEFORE ENDING. IMPRESSIVE UPPER JET MOVING INTO THE WESTERN CONUS WILL BEGIN TO APPROACH THE MISSOURI VALLEY LATE TONIGHT. A THUNDERSTORM COMPLEX FROM THE WEST MAY REACH EASTERN NEBRASKA AND POSSIBLY FAR WESTERN IOWA BY 12Z BUT THE AREA SHOULD REMAIN DRY THROUGH THAT TIME. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 356 PM CDT SAT AUG 30 2014 MAIN FOCUS IN THE EXTENDED WILL BE ON SUNDAY INTO SUNDAY NIGHT WITH STRONG UPPER LEVEL WAVE DIGGING INTO THE INTERMOUNTAIN WEST AND PUSHING THROUGH THE REGION LATE SUNDAY INTO SUNDAY NIGHT. SOUTHERLY FLOW INCREASES AHEAD OF THE WAVE WITH THE SFC TROUGH AXIS SITUATED JUST TO THE WEST OF THE STATE BY SUNDAY AFTERNOON. WEAK ENERGY ALOFT AHEAD OF THE MAIN WAVE TO MOVE THROUGH DURING THE DAY WITH SOME WEAK THETA E ADVECTION...SO SOME ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE ACROSS THE NORTH MAINLY IN THE AFTERNOON. OTHERWISE STRONGER FORCING EXPECTED AS MAIN SHORTWAVE APPROACHES WITH STRONGER LOW LEVEL CONVERGENCE AND THETA E ADVECTION SUGGEST GREATEST CHANCE FOR THUNDERSTORM ACTIVITY TO BE TOWARD MID/LATE EVENING INTO THE OVERNIGHT HOURS AS THE THE TROUGH AXIS/COLD FRONT PUSHES THROUGH THE STATE. DECENT CAPE/SHEAR SUGGEST POTENTIAL FOR ALL MODES OF SEVERE WEATHER...WITH A THREAT OF HEAVY RAIN ALSO POSSIBLE. PWATS EXPECTED TO BE IN THE 1.5 TO 1.9 INCH RANGE ACROSS THE CWA. STORM MOTIONS ALSO EXPECTED ON THE SLOWER SIDE AT AROUND 20 TO 25 KTS WITH A SOMEWHAT HIGHER FREEZING LEVEL. ALSO LOOKS LIKE A FEW ROUNDS OF STORMS COULD IMPACT THE NORTH...SO WILL HAVE TO MONITOR FOR HYDRO CONCERNS AS WELL. SYSTEM QUICKLY MOVES THROUGH THE AREA LATE SUNDAY NIGHT...WITH MAYBE A FEW LINGERING STORMS IN THE EAST EARLY MONDAY. HIGH PRESSURE BUILDS INTO THE STATE BRIEFLY INTO THE STATE FOR MONDAY...BUT OVERALL PATTERN REMAINS SOMEWHAT ACTIVE THROUGH THE REMAINDER OF THE WEEK INTO EARLY NEXT WEEKEND WITH FAST WESTERLY TO SOUTHWESTERLY FLOW AND WEAK IMPULSES MOVING THROUGH ALOFT. TEMPS ALOFT WARM INTO MID/LATE WEEK WHEN ANOTHER COLD FRONT DROPS THROUGH THE STATE THURSDAY INTO THURSDAY NIGHT...WITH THE FRONT STALLING JUST TO THE SOUTH OF IOWA...AND THEN PUSHING BACK NORTH AS A WARM FRONT TOWARD WEEKEND INTO EARLY NEXT WEEK. MAX TEMPS EXPECTED TO BE MAINLY IN THE 80S WITH OVERNIGHT LOWS IN THE 60S TO AROUND 70. && .AVIATION...31/00Z ISSUED AT 659 PM CDT SAT AUG 30 2014 MAIN CONCERNS WILL BE RADIATION FOG TRENDS OVERNIGHT AND CONVECTIVE POTENTIAL NORTHWEST LATE SUN AFTERNOON. VFR...CLEARING SKIES ANTICIPATED INTO THE EVENING BUT WITH DEWPOINTS QUITE ELEVATED CROSSOVER TEMPS SUGGEST FOG MAY FORM TOWARD SUNRISE. HAVE ADDED MVFR/ISOLD IFR VSBYS FOR SEVERAL HOURS...GOING BACK TO VFR BY 15Z. THUNDERSTORMS SHOULD DEVELOP ALONG THE MO RIVER DURING PEAK HEATING...POSSIBLE REACHING KFOD/KMCW LATE IN THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...SMALL
Hazardous weather outlook, Aug 30, 4:45 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 445 AM CDT SAT AUG 30 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-311100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 445 AM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL DEVELOP OVER NORTHWEST IOWA...WEST OF A MASON CITY TO ATLANTIC LINE...SUNDAY AFTERNOON AND SPREAD OVER ALL OF IOWA SUNDAY NIGHT. THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING EAST OF A MASON CITY TO ATLANTIC LINE. SEVERE THUNDERSTORMS AREA POSSIBLE WITH HIGH WINDS AND HAIL THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE LATE SUNDAY AFTERNOON WEST OF U.S. HIGHWAY 169. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEK WITH THE BEST CHANCE THURSDAY AND FRIDAY. THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHWEST IOWA SUNDAY AFTERNOON AND EVENING...AND OVER THE REST OF THE STATE SUNDAY EVENING THROUGH ABOUT MIDNIGHT.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:43 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Boone, Carroll, Cass and 13 more | 9 hr |
| Aug 31, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 28 min |
| Aug 31, 6:24 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 51 min |
| Aug 31, 6:27 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 48 min |
| Aug 31, 6:48 PM CDT | Tornado Warning | DMX | Crawford | 42 min |
| Aug 31, 6:54 PM CDT | Flash Flood Warning | DMX | Carroll, Crawford | 6 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.